MAUDE Adverse Event Report: COVIDIEN MONOJECT SAFETY NDL 22 X 1.5; NEEDLE, HYPODERMIC, SINGLE LUMEN

COVIDIEN MONOJECT SAFETY NDL 22 X 1.5; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 1182215
Medical Device Problem Codes Material Puncture/Hole (1504); Fail-Safe Problem (2936)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.
 
Event or Problem Description
The customer reported that the needle punctured through the safety mechanism.
 
Additional Manufacturer Narrative
H 3: evaluation summary: the device history record (dhr) could not be reviewed because the lot number was unknown.One sample was received for evaluation.The sample confirmed the issue reported by the customer.The investigation team tried to reproduce the sample received from the customer.Simulation confirmed the bending of the needle at 50 degrees recreated the conditions present on the returned sample.The needle puncturing the safety mechanism is most likely caused by an excessive cannula bending.It was found that it was not possible that the needle cannula was bent prior to use by the customer because the needle cap cannot be assembled on the needle hub during the assembly phase of manufacturing if the needle is bent.The needle was most likely bent during or after the patient was injected.No corrective and preventative actions are deemed necessary at this time.The manufacturing site will continue monitoring the process for any adverse trends that require immediate attention.This complaint will be used for tracking and trending purposes.

Brand Name
MONOJECT SAFETY NDL 22 X 1.5
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
COVIDIEN
15 hampshire st
mansfield MA 02048
MDR Report Key9316018
Report Number1282497-2019-08768
Device Sequence Number14080856
Product Code FMI
UDI-Device Identifier10884521544659
UDI-Public10884521544659
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number1182215
Device Catalogue Number1182215
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/08/2019
Supplement Date Received by Manufacturer11/08/2019
Initial Report FDA Received Date11/13/2019
Supplement Report FDA Received Date01/20/2020
Patient Sequence Number1